MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 14MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 14MM; LAVAGE, JET
Model Number 66800041
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, upon set-up/inspection of debridement surgery, when a versajet ii hydrosurgery system handset 45deg 14mm exact was opened, an object that seemed like human hair was observed on the device.Surgery was performed, without any delay, with a smith & nephew back-up device instead.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
No sample and no additional supporting documentation has been received to support this allegation, the contamination or type of substances has not been established.A documentation review has revealed no previous instances and there are no open corrective actions.The manufacturing records and processes have revealed no contributory factors, the device met the required specifications on release into distribution.The risk files mitigate issues of contamination.A probable cause may include that a hair or other form of contaminant has inadvertently found its way into the packaging prior to sterilisation, no issues of sterilisation issue has been reported.No manufacturing quality concerns have been observed, therefore no corrective actions are deemed necessary, smith and nephew will continue to monitor for adverse trends relating to the reported allegation.

Brand Name
VERSAJET EXACT ASSY, 45 DEGREE X 14MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13510547
Report Number8043484-2022-00067
Device Sequence Number5364238
Product Code FQH
UDI-Device Identifier00040565124681
UDI-Public00040565124681
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number66800041
Device Catalogue Number66800041
Device Lot Number50963230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2022
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date06/22/2022
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown